Quasimonotone schemes for scalar conservation laws. Part III

Bernardo Cockburn

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

In this paper the definition and analysis of the quasimonotone numerical schemes is extended to the general case d > 1, where d is the number of space variables. These schemes are constructed using the simple but very important class of monotone schemes that are defined by two-point monotone fluxes. To enforce the compactness in L(Lloc1) of the sequence of approximate solutions, the case of meshes that are a Cartesian product of one-dimensional partitions is addressed. It is proved that the main stability and convergence results for one-dimensional quasimonotone schemes (of the first type) also hold in the general case. As a by-product of this theory, the theory of relaxed, quasimonotone schemes is developed. These schemes are L-stable, and they can be more accurate than the quasimonotone schemes; unfortunately, the compactness in L(Lloc1 is lost. Nevertheless, if they converge, they do so to the entropy solution.

Original languageEnglish (US)
Pages (from-to)259-276
Number of pages18
JournalSIAM Journal on Numerical Analysis
Volume27
Issue number1
DOIs
StatePublished - 1990

Fingerprint Dive into the research topics of 'Quasimonotone schemes for scalar conservation laws. Part III'. Together they form a unique fingerprint.

Cite this